# SDR 2001F00034

- Difficulty date: April 20, 2001
- Submitted: June 21, 2001
- Operation: Air carrier
- Aircraft: N38261
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7780408
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Cover
- Part number: 6965212
- Condition: Loose
- Location: Fuel Selector
- Stage of operation: UK
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

THE PLASTIC COVER AROUND THE FUEL SELECTOR CONTAINS THE SAFETY STOP.  TO PREVENT GOING TO THE OFF POSITION THIS COVER WAS NOT PROPERLY INSTALLED OR HAD COME LOOSE, ALLOWING THE PILOT TO GO TO THE OFF POSITION WITH THE FUEL SELECTION WHEN HE ATTEMPTED TO SWITCH TO THE LEFT TANK.  SUBSEQUENTLY THE ENGINE QUIT AND THE AIRCRAFT WAS LANDED GEAR UP IN A FIELD AND IS A TOTAL LOSS, NO INJURIES.
